Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 61, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 13, 2008, 3:11 PM EDT for Morgan County, Owen County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 13, 2008, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:35 PM EDT | HEAVY RAIN 1.86 | 3 S Paragon, IN | RAINFALL FOR TODAY. SMALL CREEKS HAVE HIGH WATER LEVELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 131913
FFWIND
INC109-119-132215-
/O.NEW.KIND.FF.W.0061.080613T1911Z-080613T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL INDIANA...
OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 309 PM EDT...FLASH FLOODING WAS REPORTED FROM AN EARLIER
THUNDERSTORM OVER THE WARNED AREA. ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO PUSH INTO MORGAN AND OWEN COUNTIES...PRODUCING BRIEF
HEAVY RAINS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARAGON...
LAKE HART...GOSPORT...BROOKLYN AND BETHANY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 50 AND 60.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3934 8706 3935 8695 3946 8694 3946 8669
3961 8662 3963 8627 3934 8627 3934 8671
3918 8671 3917 8707
TIME...MOT...LOC 1911Z 180DEG 0KT 3921 8724
$$
PUMA2 follow-up statements
000
WGUS73 KIND 132021
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
418 PM EDT FRI JUN 13 2008
INC109-119-132215-
/O.CON.KIND.FF.W.0061.000000T0000Z-080613T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-OWEN-
418 PM EDT FRI JUN 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR OWEN
AND MORGAN COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM MOVING ACROSS OWEN AND MORGAN
COUNTIES...PRODUCING HEAVY RAIN.
THE THUNDERSTORM WAS MOVING TO THE NORTHEAST AT ABOUT 40 MPH. ONCE
THE HEAVY RAIN ENDS...SOME LIGHT RAIN IS EXPECTED TO LINGER FOR THE
NEXT ONE TO TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARAGON...
LAKE HART...GOSPORT...BROOKLYN AND BETHANY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3934 8706 3935 8695 3946 8694 3946 8669
3961 8662 3963 8627 3934 8627 3934 8671
3918 8671 3917 8707
TIME...MOT...LOC 2018Z 180DEG 0KT 3921 8724
$$
PUMA000
WGUS73 KIND 132214
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT FRI JUN 13 2008
INC109-119-132223-
/O.EXP.KIND.FF.W.0061.000000T0000Z-080613T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-OWEN-
613 PM EDT FRI JUN 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT FOR OWEN AND
MORGAN COUNTIES...
LIGHT RAIN WILL BE POSSIBLE THROUGH 10PM. LITTLE ADDITIONAL
RAINFALL IS EXPECTED.
LAT...LON 3934 8706 3935 8695 3946 8694 3946 8669
3961 8662 3963 8627 3934 8627 3934 8671
3918 8671 3917 8707
TIME...MOT...LOC 2213Z 180DEG 0KT 3921 8724
$$
SALLYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:05 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 13, 3:05 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 305 PM EDT FRI JUN 13 2008 .DISCUSSION... MAIN FOCUS WILL WITH HEAVY RAIN EARLY TONIGHT AND THEN RAIN CHANCES SUNDAY NIGHT INTO MONDAY. SFC CHARTS INDICATED CD FNT WAS STILL ACROSS WRN ILLINOIS. HOWEVER OUTFLOW BOUNDARIES HAD CAUSED THUNDERSTORMS WERE FARTHER EAST MAINLY ACROSS OUR AREA. MAIN QUESTION IS HOW QUICK HEAVY RAIN WILL END. LOOKING UP STREAM IT COULD BE OVER WITH BY EVENING OVER THE NW HALF OF OUR AREA. WV IR INDICATED A S/W MOVG TOWARDS THE MID MISSISSIPPI VALLEY AND THIS SHOULD KEEP PRECIP ACROSS OUR AREA WELL INTO THE EVENING. I WILL END THE FLASH FLOOD WATCH ALONG AND NORTH OF I70 AS HEAVY RAIN WILL CERTAINLY BE OVER WITH BY THEN. IN THE SOUTH I WILL KEEP IT TO 4 AM. EVEN THOUGH PRECIP COULD END SOONER...I WOULD PREFER TO BE CONSERVATIVE IN SHORTENING FLASH FLOOD WATCH. COLD FRONT WILL BE NEAR THE OHIO RIVER BY 12Z SATURDAY. WILL ONLY MENTION SLIGHT CHANCE POPS IN OUR FAR SE EARLY SATURDAY. THEN DRY UNTIL LATE SUNDAY. WILL GO WITH COOLER MAV/MET TEMPERATURES ON SATURDAY BASED ON CURRENT TEMPERATURES UPSTREAM BEHIND CD FNT. ANOTHER CD FNT WILL MOVE THROUGH OUR REGION LATE SUNDAY NIGHT EARLY MONDAY. SPC HAS US IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR DAY 3 FOR OUR NW HALF WHICH WOULD BE MAINLY SUNDAY NIGHT. NAM SLOWS UP FRONT ON SUNDAY KEEPING PRECIP ACROSS OUR REGION...WHILE GFS IS MUCH MORE PROGRESSIVE AND ENDS PRECIP QUICKLY ON MONDAY. FOR NOW WILL USE BLEND DURING THE PERIOD WITH ONLY 20 PERCENT POPS NORTH. COOL AND MOSTLY DRY WEATHER WILL BE THE RULE REST OF THE WORK WEEK AS A LARGE UPPER LOW REMAINS ACROSS SOUTHERN ONTARIO AND THE GREAT LAKES. MODELS INDICATE 20 PERCENT POPS ARE POSSIBLE A FEW OF THOSE PERIODS...BUT WITH UNCERTAIN TIMING AND WITH AIRMASS BEING DRY WILL NOT MENTION ANY PRECIP DURING THE EXTENDED PERIOD FOR NOW. && AVIATION...DISCUSSION FOR THE 18Z TAFS AS ONE AREA OF TSRA EXITS THE IND/BMF SITES AT THE BEGINNING OF THE PD...ANOTHER LINE OF TSRA WILL BE IMPACTING LAF/HUF. HAVE TIMED THESE WITH TEMPOS. THE LINE WILL IMPACT BMG AND IND VERY EARLY IN THE PD. HAVE WENT MVFR IN THE TEMPOS...BUT OF COURSE IFR CERTAINTLY POSSIBLE IN A TSRA. RADAR TRENDS SHOW THAT TSRA MAY LAST LONGER IN SRN SITES SO TEMPOS ARE A BIT LONGER THERE. AREA OF RAIN EXTENDS FOR A WHILE BEHIND THE LINE...AND WITH LIFT OCCURRING DURING THE EVENING HAVE KEPT -SHRA VCTS MENTION UNTIL 06Z OR SO. CANNOT RULE OUT ADDITIONAL TSRA DEVELOPING WITH THIS LIFT...BUT NOT CONFIDENT FOR ANOTHER TEMPO. LOW LEVEL MOISTURE WILL LINGER THRU THE REMAINDER OF THE NIGHT AND SHOULD KEEP CONDS MVFR. MOISTURE WILL EXIT THE AREA SATURDAY MORNING ALLOWING VFR TO RETURN. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ053>057-060>065- 067>072. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ021-028>031- 035>049-051-052. && AVIATION...CS PUBLIC...JH
Hazardous weather outlook, Jun 13, 5:54 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 554 AM EDT FRI JUN 13 2008 INZ021-028>031-035>049-051-052-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS THIS AFTERNOON AND EVENING MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-062>065-071-072-141000- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-141000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 13, 1:20 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HEAVY RAIN SPENCER 39.29N 86.77W
06/13/2008 E1.88 INCH OWEN IN CO-OP OBSERVER
6 HOUR TOTAL...WIDESPREAD STREET FLOODING
&&
CEOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:09 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 19 min |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Morgan, Owen | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Morgan, Owen | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Clay, Greene | 25 hr |
| Jun 13, 12:00 PM EDT | Flash Flood Warning | IND | Clay, Greene, Owen | 2 hr |
| Jun 13, 1:12 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry | 48 min |
| Jun 13, 1:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
| Jun 13, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 46 min |
| Jun 13, 2:04 PM EDT | Flash Flood Warning | IND | Johnson, Shelby | 4 hr |
| Jun 13, 2:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 49 min |
| Jun 13, 2:14 PM EDT | Flash Flood Warning | IND | Morgan | 61 min |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.